View Full Version : Finasteride and Telogen Effluvium please help =(

02-26-2011, 04:04 AM
Hey everyone,

Currently I'm studying abroad and don't have access to a hair specialist that I feel is qualified to diagnose me. My hair thinning/shedding started roughly three months into my move abroad and after examining the majority of hairs that I shed (most if not all have that white "club" at the base), I believe that what I'm experiencing if some form of TE and perhaps the onset of MPB (Although my hairline is pretty much intact). I started using generic finasteride at the beginning of January... So, my question is...

"If I do have TE, will my taking finasteride harm my chances of seeing any thickening/re-growth?"

After doing some online research from articles written by doctors, the opinion seems to be mixed. I was wondering if you guys have anything to say about this. Thanks in advance, I'm really suffering through this and just want a little piece of mind =(


11-23-2015, 02:48 PM
I doubt you're still around, but if you get this notification I'd like you to tell me what happened with your hair... I was currently losing hair on the middle of the scalp, the pattern looks like Telogen effluvium when I look online... When I started noticing hair loss, I bought minoxidil and finasteride and starting using them each day, now it's getting even worst and I'm wondering if I'm ruining everything by treating something that may have been temporary after all...